A friend stopped taking tamoxifin in March and is suffering still with severe joint pain and it is Mid May! Anyone else have lingering side effects? AND She has had a sinus infection since February; several antibiotics and steroid prescriptions later and her nose is so swollen, it looks like she got hit with a baseball bat. She has not gotten any sympathy or help from all mds until today. Her onc did some blood work today to try to determine what is going on. FINALLY Lime disease, fibromialgia, arthritis to name a few possibilities.
Hi, i have read many accounts from people discontinuing Tamoxifen - some just a few months ago, and some up to 5 years ago. A LOT are still experiencing breast pain/tenderness. This can be discussed with an oncologist or GP, to find out how to ease this pain. You mention Lyme disease, many people already had a diagnosis of Lyme disease before starting Tamoxifen, in some people it cleared up, but others suffer symptoms still. Is it possible your friend could have had Lyme disease undetected prior to treatment? Regardless, she need some proper medical attention to treat her physical & mental worries/problems.
Has her oncologist tested her immunoglobulins? If the chemo has suppressed her immune system, she will get frequent and recurring infections that are hard to clear up. She might want to discuss IgG infusions with her doctor. I got bronchitis during my chemo (Velcade) which turned into pneumonia, ear infection, sinus infection. It lasted for 3 months with multiple courses of antibiotics and steroids. My oncologist put me on IgG infusions and I've been on them for 9 years. I get perhaps 1-2 infections per year now. I'm not saying that her immune system is the problem, but it is as viable an explanation as Lyme, fibro and arthritis. Just like the IgG levels, there are very specific tests that must be done to diagnose the possibilities you have listed. I hope her doctor will do those tests to give her a definitive diagnosis. Also, she might want to ask for a culture of the infection. When I was sick for 3 months, I insisted on a "Cough and Spit". I did not have a bacterial infection at all --- it was yeast in my lungs! 2 doses of diflucan and I was cured of the pneumonia! The antibiotics and steroids were making it worse!
- Arimidex Information for Consumers
- Arimidex Information for Healthcare Professionals (includes dosage details)
- Side Effects of Arimidex (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 23 Nov 2010 • 1 answer
Posted 20 Apr 2011 • 2 answers
Posted 23 Sep 2011 • 2 answers
I have breast cancer and Im talking arimidex for five years not good side affects Am I the only one?
Posted 3 Jul 2013 • 1 answer
Posted 3 Mar 2014 • 2 answers